ive been dependent on oc and various painkillers on and off since hs (graduated in 08) went from vicodin to percs to roxi to oc where i have been doing anywhere from 80-180 mg a day depending on money and my withdraw . ive been trying to stop for awhile cutting down but nothing seemed to make me not sick i cant break the cycle once im holding back vomit with the hot cold sweats and restless legs i cave in. i have decided to seek help it is now friday and will be checked into greenwich ct detox monday at noon does anyone have any advice or encouraging words to help me deal with this i know there are thousands in my place or who have been
Hi, If I did it so can you! I was on 160mgs a day of OxyContin (prescribed) for chronic pain. You can do this. It isn't going to be a picnic, but you must stay strong, determined and focused! The horrors of withdrawal will pass, this I promise.
Please google The Thomas Recipe, and google Post Acute Withdrawal Syndrome. You haven't been taking this crap for too long, so perhpaps your withdrawal won't be too bad. Keep your chin up, and stay positive!
Please post again when you can, let us know how you are doing...
Congratulations! You have reached step 1. As sweetlemon said, if she can do it, you can too. Trust me, she knows what she's talking about. No one promises it will be an easy thing to do, but you are very fortunate. You are young, resilient, and have the opportunity to go to an in-patient detox facility. So many people need to quit opiates on their own without professional help. Your chances for a full recovery are much better going this route. Maybe set yourself a goal. Put the money that you would have used to buy the pills in a special place each week. And when you have been clean for one year, get the money out and count it. You will probably have enough funds to take yourself on a cruise to the Bahama's to celebrate! You will be very proud of yourself for doing this. Make yourself some new friends, enjoy all the benefits that go along with quitting these pills. My very best wishes for a full recovery.
Tremendous answers for you recov3ry! I have been on those same pain relievers for the last 5 years. Now I am on something called opana. But with me I could never take more than 80 mg in a day without getting nauseous. My heart goes out to you. I could stop them or run out and 1 day would go by without them then another and I did not notice any withdrawal symptoms at all and I suppose that was because of the pain I am in. I feel withdrawal from gabapentin that electric feeling pre-seizure and I have asked my pain Dr and he just looks at me weirdly. But if I had to reduce any medication I would do it gradually over a period of weeks and use the suggestions from sweetiemon and christine. I think the difference is using it recreationally versus something that allows me to get out of bed and hobble around. Treat your self like a soldier and know that you will do it! I wouldn't want to go to the Bahamas now but Hawaii sounds great!!!
as i said im new to this site and posting but will check in and let you know about my situation and process its saturday, mondays the day im going to take a notebook with me the write down the withdraw process and everything im going through to read whenever i feel like giving in
dont be nervous like sweetlemon said you have not been them to long so detox wont be too bad and you are right there are thousand who have been in your place but you want to quit and that is good but it will be a life long struggle to stay off opiates it is best to burn all bridges with whoever you got them from --- good luck and also this is a great site with alot of good people for support let us know how things go
a little less then 24 hours until i leave im anxious to get going on this ive been dramatically cutting down but im still dazed and out of it i just want to get going on this already. since i cut down to less then 40mg a day for the past 2days i feel like my heart flutters and will beat fast for no reason and i have to like lay down and breathe slow until it passes is that a WD effect? i hope that passes.
its been awhile but i finally made it to a computer (mine wont charge) i have to say going to detox was not bad at all. i went into it monday and experience minor withdraw within a few hours of being there at noon and taking a 10mg oc at 7. i tapered down over the weekend then went into it one 1 told them i felt uncomfortable got subutex and felt fine within 20 minutes they gave it to you whenever you felt like you needed it. i took another one before bed and nodded out similar to oc but with no high messed up effect just nodding. i slept fine woke up ate fine took another subutex around noon and again that night. by the 3rd day i was only taking it at night same then began getting half doses and needed none the final day. i never couldnt sleep i felt fine ate fine with the subutex and overall was easier then i thought i also left with a script for 6 2mg subutex but i dont even think ill need them.
after getting out i went to nj to see my gf for a weekend (about 2 hours away she was detoxing with the thomas recipe and a few suboxone, with her straight edge cousins) and ending up staying thru labor day we both felt great and were taking nothing by friday and havnt since we both have energy and feel less cloudy. i almost felt like i was on cruise control jus maintaining getting enough pills to not get sick throughout the day and enough for tomorrow. i feel so much better now like a weight was lifted. im not gna say i didnt have cravings and think about it a few times but nothing major enough to make me cave . im loving life again i would recommend this to anyone who is thinking of quitting and is ready to start living life without pain pills its great it really is. although i was told i would be more sensative to pain otherwise not really bothersome , like small pains are more noticeable and my ankles and knees have been hurting me just aching but im told they will b better within the week with jus some normal exercise ,walking, and stretching.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Sep 2009 • 2 answers
Posted 9 Nov 2010 • 4 answers
Posted 22 Nov 2010 • 2 answers
Posted 18 Apr 2011 • 4 answers
Posted 4 Aug 2016 • 1 answer